How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28277
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

WOKE UP YESTERDAY WITH SHARP PAINS ON LEFT SKULL...UP AND ABOVE

Resolved Question:

WOKE UP YESTERDAY WITH SHARP PAINS ON LEFT SKULL...UP AND ABOVE LEFT EAR...IT FEELS LIKE SHOOTING NERVES.IT HAPPENS MAYBE FOUR TIMES PER MINUTE OR SOMETIMES JUST ONCE....HAD IT ALL YESTERDAY...WOKE UP TODAY..THOUGHT I WAS BETTER...AFTER AN HOUR IT STARTED ALL OVER AGAIN...IT IS A SHOCK PAIN AND IT PERSISTS...IT IS NOT A HEADACHE....WHAT COULD BE WRONG AND WHAT SHOULD I DO?
Submitted: 5 years ago.
Category: Health
Expert:  Dr Basu replied 5 years ago.

mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

mysticdoc :

Hello,

mysticdoc :

Thanks for your question.

mysticdoc :

do you have any difficulty in vision with headache?

Customer:

No.....

mysticdoc :

did you have this headache in the past?

Customer:

No

mysticdoc :

this sounds like a neuralgia.

Customer:

What do you mean by that?

mysticdoc :

temporal arteritis is naother possibility meaning inflammation of the blood vessel.

Customer:

It is serious?

mysticdoc :

Neuralgia means inflammation of the nerve supplying the affected area.

mysticdoc :

it can be serious as it can cause loss of vision.

mysticdoc :

hence, a clinical evaluation is warranted.

mysticdoc :

Treatment requires high dose of cortisosteroids.

Customer:

What should I do....? Take motrin again and see if it goes away....or could it be from taking Motrin for a month?

mysticdoc :

yes this can be related to motrin taking for long time--

mysticdoc :

that is why you need to see a neurologist or your doctor for a quick evaluation and better prescription meds.

mysticdoc :

steroids are commonly used if there is no high blood pressure.

Customer:

Thank you...That is why I did not want to take it...my shoulder pain is less and I also have right buttock/hip pain....so you see...lots of stuff happens since I fell and broke my left shoulder.

mysticdoc :

if there is no arterial inflammation, then Imitrex is another option to control the headache.

mysticdoc :

sorry to hear that.

mysticdoc :

but you will do well over time.

Customer:

So you say it's probably not serious ....I will see my MD..today if I can get an appointment and not go to the ER......also,,,,I have some prednisone in house...Can I try it?

mysticdoc :

your blood presure needs to be checked first.

mysticdoc :

and a clinical evaluation is warranted before taking prednisone.

mysticdoc :

Best wishes

Customer:

My BP was perfect last week when I went to doctor...

mysticdoc :

still, this should be checked when you have headache sometimes high Bp can also cause this.

Customer:

Okay...you made me feel better...It is scary.....Perhaps I'll try the prednisone and see if It goes away...If not I will go to doctor later in the day...He can't be reached until after 2pm....

Customer:

I guess that's it......I know....you can't tell me to take the meds...thanks for your help...lois

Customer:

Can you say By?

mysticdoc :

very welcome

mysticdoc :

wish you the best.

Dr Basu and 2 other Health Specialists are ready to help you

Related Health Questions